Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 53, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Oct 30, 2020, 12:18 AM EDT for Hancock County, Ohio. It took effect at Oct 30, 2020, 1:00 AM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2020, 12:18 AM EDT (04:18 UTC)
- In effect from
- Oct 30, 2020, 1:00 AM EDT
- Expired
- Oct 30, 2020, 5:22 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.12 ft at Oct 30, 2020, 3:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
377
WGUS41 KCLE 300418
FLWCLE
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
1218 AM EDT Fri Oct 30 2020
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Eagle Creek Above Findlay affecting Hancock County.
Eagle Creek At Phalanx Station affecting Trumbull County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
OHC063-301100-
/O.NEW.KCLE.FL.W.0053.201030T0500Z-201030T1100Z/
/FECO1.1.ER.201030T0500Z.201030T0500Z.201030T0500Z.UU/
1218 AM EDT Fri Oct 30 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
the Eagle Creek Above Findlay.
* Until this morning.
* At 12:00 AM EDT Friday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 9.0 feet
early this morning.
* Impact...At 9.0 feet, Eagle Creek will overrun its banks and begin
to inundate portions of Fremont and Graceland Avenue. Water will
inundate a field near Rosemont Drive.
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
OHC155-301430-
/O.NEW.KCLE.FL.W.0054.201030T0600Z-201030T1800Z/
/PHAO1.1.ER.201030T0600Z.201030T0800Z.201030T1200Z.UU/
1218 AM EDT Fri Oct 30 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
the Eagle Creek At Phalanx Station.
* Until this afternoon.
* At 12:00 AM EDT Friday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage early this
morning to 9.6 feet early this morning. It will then fall below
flood stage late this morning.
* Impact...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Clark1 follow-up statement
041 WGUS81 KCLE 300922 FLSCLE Flood Statement National Weather Service Cleveland OH 522 AM EDT Fri Oct 30 2020 ...The Flood Warning is cancelled for the following rivers in Ohio... Eagle Creek Above Findlay affecting Hancock County. OHC063-301030- /O.CAN.KCLE.FL.W.0053.000000T0000Z-201030T0922Z/ /FECO1.1.ER.700119T1333Z.700119T1333Z.700119T1333Z.UU/ 522 AM EDT Fri Oct 30 2020 ...The Flood Warning for the Eagle Creek Above Findlay has been cancelled... The Flood Warning is cancelled for the Eagle Creek Above Findlay. * At 5:00 AM EDT Friday the stage was 8.9 feet. * Flood stage is 9.0 feet. * Forecast...The river has crested and flooding is no longer expected. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ Campbell
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Oct 29, 9:46 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 29, 9:46 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
946 PM EDT Thu Oct 29 2020
.SYNOPSIS...
The remnant low of Zeta is expected to move off to the mid-
Atlantic tonight while a surface trough remains over the area
through tonight. High pressure builds eastward across our
region on Friday and Saturday. A cold front should sweep
eastward through our area on Sunday as a low moves eastward
across James Bay and northern Quebec.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Round 2 of the synoptic rain is pushing off to the east at this
time with the back edge from just east of Cleveland to just east
of Marion. Radar is showing some lake effect rain shower bands
developing from the northeast over the area. This should
continue to transition into lake effect overnight so current
forecast trends represent this scenario.
Mid-level vorticity combined with an upper-level jet maxima
will produce synoptic scale forcing in northwesterly flow
overnight and through the day Friday. North to northeast flow
across the upper Great Lakes continues to cause some lake
effect to develop from north to south. This main area of lake
effect showers will move eastward through the day Friday as flow
becomes more north and eventually northwest by Friday
afternoon.
Despite northwesterly flow, cloud cover through the day will
prevent temperatures from moving around too much, with highs
generally in the 40s. Lake effect showers slowly diminish Friday
afternoon/evening as surface high pressure and upper-level
ridging builds into the area. This will result in decreasing
cloud cover, and light winds Friday night, leading to cold
temperatures in the upper 20s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure moves east of the region on Saturday as the next storm
system takes shape over the upper Great Lakes. This will allow
southerly winds to gradually increase through the day under a mostly
sunny to sunny sky. A strong cold front will move into the region
Sunday with a round of rain expected for the eastern half of the
region. Best chances will be NE OH into NW PA. Temperatures drop
quickly Sunday evening with some snow developing. The higher terrain
areas should see the snow first. At this point in time we will only
mention light accumulations across NE OH into NW PA. It will be
blustery in the wake of the front on Sunday, then continuing into
Sunday night. Wind chill values will dip into the teens to around 20
for most of the region Sunday night.
Highs on Saturday and Sunday will be in the upper 40's to lower
50's. Saturday night should see lows in the mid 30's to lower 40's.
Much colder Sunday night with lows in the 20's.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper level trough will be east of the region on Monday with
west to northwest winds flowing over the lake. The cold air will
keep snow showers going into Monday morning over NW PA. The
remaining snow should mix with rain showers as it ends Monday
afternoon. High pressure takes control of the region by Tuesday with
dry conditions expected. Warmer and continued dry Wednesday into
Thursday with increasing southwesterly winds.
Chilly on Monday with high sin the mid 30's to mid 40's. Warmer
Tuesday with mid 40's to mid 50's common. The warming trend
continues into Wednesday and Thursday with mid 50's to mid 60's
anticipated.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
More rain moved into the local area this evening and will
gradually shift off to the east after midnight. Ceilings will be
IFR to LIFR with a brief period of VFR in some of the eastern
portions. Visibilities should be MVFR in the rain. Expecting VFR
to return later in the day tomorrow as all of the precipitation
and low clouds and visibilities exit the area. Winds will become
more northwesterly during the day tomorrow.
Outlook...Non-VFR expected with lake effect rain showers south
and southeast of Lake Erie Friday evening. Periods of rain
and/or snow and non-VFR possible Sunday into Monday.
&&
.MARINE...
Remnants of Zeta moving off the Mid-Atlantic Coast. We now await the
passage of an upper level trough. As the trough passes it will allow
winds to increase from the north and northeast. Speeds of 15 to 20
knots will be common. This combined with the longer fetch should
produce waves of at 4 to 7 feet from near the Islands to Ripley. So
the small craft advisory issued overnight looks very reasonable.
High pressure builds over the region by Friday evening with lighter
winds. High pressure quickly shifts to the east on Saturday as the
next area of low pressure takes shape over the upper Great Lakes.
Stronger southerly winds are expected to develop by Saturday
afternoon. A strong cold front will cross the region on Sunday with
westerly winds increasing to around 30 knots. Will need to monitor
for a low end gale across the central and eastern portions of the
lake. Winds remain elevated into Sunday night but will shift to a
northwesterly direction. So expect to at least see a small craft
advisory beginning at some point Sunday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until noon EDT Friday for LEZ143>149.
Small Craft Advisory until 4 AM EDT Friday for LEZ142.
&&
SYNOPSIS...Saunders
NEAR TERM...Lombardy/Saunders
SHORT TERM...MM
LONG TERM...MM
AVIATION...Lombardy
MARINE...MMHazardous weather outlook, Oct 29, 3:44 PM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 344 PM EDT Thu Oct 29 2020 LEZ142>149-162-163-OHZ003-006>013-017>023-027>033-036>038-047-089- PAZ001-301945- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 344 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-164>169-301945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 344 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for central Lake Erie and eastern Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A period of Gales is possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-PAZ002-003-301945- Ashtabula Inland-Southern Erie-Crawford- 344 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is potential for accumulating lake effect snow Sunday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:18 AM EDT | River Flood Warning | CLE | Trumbull | 28 hr |
| Oct 30, 7:08 AM EDT | River Flood Warning | CLE | Lorain | 17 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.